MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRUEPASS SUTURE PASSER SELF-CAPTURE; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. TRUEPASS SUTURE PASSER SELF-CAPTURE; ACCESSORIES,ARTHROSCOPIC
Model Number 72203791
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a demonstration, the spring on the top of the head in the "truepass suture passer (self-capture)" jumped out and damaged.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images identified the spring as the torsion spring on the suture capture door.It had dislodged from the top jaw and was poking out of the device.A visual inspection revealed that the device was returned with a tip protector present.The torsion spring of the suture capture door had dislodged.It was bent out of alignment with its shaft and pointing up.The other springs on the device were standard.There was no obvious debris.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include forceful replacement of the tip protector, excessive pulling on the suture capture door, or wear over time.

Brand Name
TRUEPASS SUTURE PASSER SELF-CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11113722
Report Number1219602-2021-00019
Device Sequence Number1059836
Product Code NBH
UDI-Device Identifier00885554030419
UDI-Public00885554030419
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203791
Device Catalogue Number72203791
Device Lot Number56126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1